Jump to content

Kindling info from Wiki


[Ka...]

Recommended Posts

Hello All,

 

I found some info about kindling on Wiki. It doesn't go into to much depth but some might find it encouraging.

 

http://en.wikipedia.org/wiki/Benzodiazepine_withdrawal_syndrome

 

it is specifically mentioned under the "Mechanisms and pathophysiology" heading.

 

With the help of prescription drugs prescibed by an addiction specialist I quit taking xanax and ambien July of last summer - just stopped cold turkey and started new drug regimen. It worked with minimal side effects. Last October I STUPIDLY started back on the ambien (always had insomnia). By March of this year I was having horrible and intense inter-dose withdrawal symptoms from the ambien. I quit cold turkey w/o the help of a specialist (cannot afford this time). I'm still having withdrawal symptoms from it, I guess it's only been 2 1/2 months but still...... I think there's something to this kindling phenomenon.

 

-katieblue

Link to comment
Share on other sites

Hello Katie,

 

Figured I would move this into the Nexus because it would be good to have an informational discussion on the Kindling Theory. Figured your thread would make a good starting point since it starts with that wiki article and seems mostly informative in nature.

 

There is already another kindling topic in Withdrawal Recovery and Support that has been recently active in case you missed it http://www.benzobuddies.org/forum/index.php?topic=24792.0

 

I for one do believe that there is something too the kindling theory because of what I went through myself recently.  Going on and off benzos and alcohol definitely hasn't been kind to me.

Link to comment
Share on other sites

Thanks Crono,

 

I'm still new at this forum thing. I was wondering if you are still having side effects of withdrawal, and if so what type of symptoms? I feel like each time i've gone off  the benzos I have symptoms that are different than the previous times. Have you found this to be true in your case?

 

When I c/t ambien in March my acute symptoms were burning skin and burning inside of my mouth, tingling and numbness on my trunk, horrid insomnia and anxiety, sinus problems and some other things. These subsided after a few weeks and now I am experiencing bad heartburn, nausea, poor sleep, muscle aches and headaches. I just want to know if this is normal. I've noticed that when I've had any alcohol or coffee at all during this period it makes everything much worse!!  :sick:

Link to comment
Share on other sites

Hi Katie,

I also have experienced the kindling effect from the benzo's and my first experience with withdrawl was very different from the subsequent withdrawl. So, yes, I would say that it is normal what you are experiencing.

Try not to be too alarmed by this as you will still heal in time.

Ginia

Link to comment
Share on other sites

Katie,

Also, you might want to stay away from the alcohol while going thru withdrawl as alcohol affects the same gaba receptors that benzo's do and many have had some adverse affects from it.  Also, caffeine is a big no no too when it comes to withdrawl.  You might want to abstain from these for a while and see if that helps some.  Keep up the good work.  Ginia

Link to comment
Share on other sites

[82...]

I agree with Ginia. I had a Kindling effect as well.

Actually if you want to count the times, two times.

 

But not this time! Once I'm off, it's done!

 

S#

Link to comment
Share on other sites

I took Xanax when I was 19...I don't remember how long I took it or my dose, I didn't even know what it was...but I know I didn't experience any w/d from it, or if I did I know it wasn't near as bad as this one has been.  I was put on Klonopin about 7-8 years ago...this w/d has been the worst suffering I've ever known. Guess that is "kindling"?
Link to comment
Share on other sites

[82...]

In 2002, I took Ativan 2mg pills for 2 months, and ran out. I threw it down, and had no withdrawal.

When I c/o to Valium the first time to 45mg, I was ignorant and c/o to Klonopin at 3mg once again, and from there c/o back to 60mg of Valium, but cutting as I crossed per Ashton. I actually felt better the second time crossing over, but that's just me.

 

S#

Link to comment
Share on other sites

In 2002, I took Ativan 2mg pills for 2 months, and ran out. I threw it down, and had no withdrawal.

When I c/o to Valium the first time to 45mg, I was ignorant and c/o to Klonopin at 3mg once again, and from there c/o back to 60mg of Valium, but cutting as I crossed per Ashton. I actually felt better the second time crossing over, but that's just me.

 

S#

 

Do you still take Risperdal? Does it help you with benzo w/d?

Link to comment
Share on other sites

[82...]

In 2002, I took Ativan 2mg pills for 2 months, and ran out. I threw it down, and had no withdrawal.

When I c/o to Valium the first time to 45mg, I was ignorant and c/o to Klonopin at 3mg once again, and from there c/o back to 60mg of Valium, but cutting as I crossed per Ashton. I actually felt better the second time crossing over, but that's just me.

 

S#

 

Do you still take Risperdal? Does it help you with benzo w/d?

 

I take the Risperdal for something else.

 

I do not take it for withdrawal.

 

After I taper off the Valium, I plan on slowly tapering the Risperdal.

 

No, it does not help with withdrawal.

 

I take 4mg of it, and have been for years.

 

I tried c/t it, and forget it, never will try that again.

 

Let me tell you.. I have been through hell with psychiatry, and on many many meds before.

 

I have thrown some meds down with no problem, but I do not advise it!

 

Hospitalized numerous times, ECT, and everything else.

 

After this, no more!

 

Enough is enough!   :police:

 

I don't think there is a medication out there that buffers withdrawal, and if there is, we are all unaware of it. :mybuddy:

 

 

 

 

Link to comment
Share on other sites

I don't believe there is a drug that helps in benzo w/d either...if there was we would ALL be on it! I was just curious if you had taken it for w/d...I recently made the mistake of taking Seroquel to deal with the insomnia...worked great for a few nights and then bit me in the butt hard when I stopped it...BIG mistake! I'm doing a taper off of it now and feeling much better. I hope I am successful.
Link to comment
Share on other sites

[82...]
I recently made the mistake of taking Seroquel to deal with the insomnia

 

I was on Seroquel at one time too.

 

Is there not anything I haven't been on!

 

The first time I took it, not to scare anyone.. put I had a breakdown.

I'll put it that way.

 

They started me out on 200mg a day.

 

Good luck tapering it, you will do well :)

 

S#

Link to comment
Share on other sites

No wonder you had a breakdown! Starting at 200mgs? that's nuts!

 

I was on 50mgs for 7 nights then 2 nights off, then 1 night 50mgs 1 night 25mgs and last night 12.5mgs...tonight I will either stay at 12.5 or go to 6.25mgs...does this sound like a good plan?

Link to comment
Share on other sites

[82...]

No wonder you had a breakdown! Starting at 200mgs? that's nuts!

 

I was on 50mgs for 7 nights then 2 nights off, then 1 night 50mgs 1 night 25mgs and last night 12.5mgs...tonight I will either stay at 12.5 or go to 6.25mgs...does this sound like a good plan?

 

Sunny, :)

 

I don't want to get off-topic on this thread.

 

You can post this under tapering plans, and get some help there.

 

:mybuddy:

Link to comment
Share on other sites

[82...]

sorry  :-[

 

It's okay.

 

Post it there and others can weigh in as well.

 

I never tapered the Seroquel, Sunny.

 

:)

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...